TITLE

On the stability of Mañé critical hypersurfaces

AUTHOR(S)
Macarini, Leonardo; Paternain, Gabriel P.
PUB. DATE
November 2010
SOURCE
Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p579
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We construct examples of Tonelli Hamiltonians on $${\mathbb{T}^n}$$ (for any n ≥ 2) such that the hypersurfaces corresponding to the Mañé critical value are stable (i.e. geodesible). We also provide a criterion for instability in terms of closed orbits in free homotopy classes and we show that any stable energy level of a Tonelli Hamiltonian must contain a closed orbit.
ACCESSION #
54354957

 

Related Articles

  • Moving surfaces by non-concave curvature functions. Andrews, Ben // Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p649 

    convex surface contracting by a strictly monotone, homogeneous degree one function of its principal curvatures remains smooth until it contracts to a point in finite time, and is asymptotically spherical in shape. No assumptions are made on the concavity of the speed as a function of principal...

  • On a flow to untangle elastic knots. Chun-Chi Lin; Schwetlick, Hartmut R. // Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p621 

    In this paper we present a method to untangle smooth knots by a gradient flow for a suitable energy. We show that the flow of smooth initial knots remains smooth for all time and approaches asymptotically an 'optimal embedding' in its isotopy type. The method is to set up a gradient flow for the...

  • The Peano phenomenon for Itô equations. Krykun, Ivan; Makhno, Sergei // Journal of Mathematical Sciences;Jul2013, Vol. 192 Issue 4, p441 

    The weak convergence of the measures generated by the solutions of stochastic Itô equations with low diffusion is studied, as the diffusion tends to zero. It is proved that the limiting measure in the presence of the Peano phenomenon for a relevant ordinary differential equation is...

  • Modeling the Thin Flapping Wing with Leading Edge Separation. Butoescu, Valentin // AIP Conference Proceedings;9/6/2007, Vol. 936 Issue 1, p101 

    A vortex model of a flapping aerofoil with LE detached vortex sheet is presented. A system of equations, one integral that imposes the boundary condition and other describing the motion of the wakes and vorticity conservation are written. To these one must add the Kutta-like condition and the...

  • Asymptotic stability of second-order neutral stochastic differential equations. Sakthivel, R.; Yong Ren; Hyunsoo Kim // Journal of Mathematical Physics;May2010, Vol. 51 Issue 5, p052701 

    In this paper, we study the existence and asymptotic stability in pth moment of mild solutions to second-order nonlinear neutral stochastic differential equations. Further, this result is extended to establish stability criterion for stochastic equations with impulsive effects. With the help of...

  • THETA CHARACTERISTICS AND STABLE HOMOTOPY TYPES OF CURVES. R�NDIGS, OLIVER // Quarterly Journal of Mathematics;Sep2010, Vol. 61 Issue 3, p351 

    Let k be a field and X be a smooth projective curve over k with a rational point. Then X admits a theta characteristic if and only if the motivic stable homotopy type of X splits off the top cell. The constructed splitting lifts the splitting of the motive of X.

  • Series Solutions of Systems of Nonlinear Fractional Differential Equations. Bataineh, A.; Alomari, A.; Noorani, M.; Hashim, I.; Nazar, R. // Acta Applicandae Mathematica;Feb2009, Vol. 105 Issue 2, p189 

    Differential equations of fractional order appear in many applications in physics, chemistry and engineering. An effective and easy-to-use method for solving such equations is needed. In this paper, series solutions of the FDEs are presented using the homotopy analysis method (HAM). The HAM...

  • New Approach to Find the Exact Solution of Fractional Partial Differential Equation. KARBALAIE, ABDOLAMIR; MONTAZER, MOHAMMAD MEHDI; MUHAMMED, HAMED HAMID // WSEAS Transactions on Mathematics;Oct2012, Vol. 11 Issue 10, p908 

    In this study, we present the exact solution of certain fractional partial differential equations (FPDE) by using a modified homotopy perturbation method (MHPM).The exact solutions are constructed by choosing an appropriate initial approximation and only one term of the series obtained by MHPM....

  • Analytical evaluation of beam deformation problem using approximate methods. Barari, Amin; Kimiaeifar, Amin; Domairry, Ganji; Moghimi, Morteza // Songklanakarin Journal of Science & Technology;May/Jun2010, Vol. 32 Issue 3, p281 

    The beam deformation equation has very wide applications in structural engineering. As a differential equation, it has its own problem concerning existence, uniqueness and methods of solutions. Often, original forms of governing differential equations used in engineering problems are simplified,...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics